MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85453
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
Report received stated that during a cook fenestrated case the physician was unable to get the 6x22x120 icast stent to enter the 6 french cook curved ansel sheath.The stent preparation was done according to the instruction for use (ifu) by the technician.Other devices such as the vessel dilator and quickcross catheter would pass thru the sheath, but not the icast stent.Several unsuccessful attempts were made.A new 6x22x120 icast was opened, and was successfully deployed.There was no harm to the patient and the icast stent was never introduced into the patient.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Additional information: section d.9.
 
Additional Manufacturer Narrative
Upon review of the returned catheter an overall review of the condition was conducted.The catheter shaft was in good condition and there were no kinks in the shaft or damage.The stent was still between the two radiopaque ro marker bands and was securely in position.The stent did not appear to be damaged in anyway.The balloon cones did not appear to have seen positive pressure.The sheath used in the case was not returned for evaluation.The device in question is a 6mm x 22mm x 120cm icast covered stent.The crimped stent diameter of the device was measured and was 2.1mm.This is indicative of the 20 units measured during lot qualification testing and would be compatible with the id of a 6fr introducer.To determine if the device could pass through the recommended 6fr introducer sheath, a cook 6fr flexor ansel introducer sheath (with check flo valve) (p/n g29983) was obtained as well as a cordis 6fr avanti+ introducer sheath (p/n 402-606).The exact p/n of the cook curved ansel sheath used in the case is not known; however, the check flo valve design of the ansel sheath used for the evaluation would be considered worst case, based on the valve design.A.035 inch cordis emerald guidewire was advanced through the catheter.The introducer sheaths were both flushed with water prior to advancement into the introducer sheath.The icast covered stent was prepped per the instructions for use and then first advanced into the cook 6fr flexor introducer sheath.The stent was able to pass through the sheath without major resistance.The device was then removed and attempted to be placed through the cordis 6fr introducer sheath.Again, the device was able to be passed through the 6fr introducer sheath.Based on this result the complaint cannot be confirmed as the stent was able to be placed through a 6fr introducer sheath as specified for use on the icast product label.A review of the device history records going back to the stent sub assembly and balloon subassembly levels shows that there were no non-conformances noted and the product met all quality and performance requirements.This includes the advancement of the crimped stent through the labeled introducer sheath and stent deployment of 20 catheter units without sheath compatibility issues.A risk review found that the risk management documents for this product adequately address the reported defect and the severity and anticipated occurrence level are appropriate.A labeling review was conducted.The device was not used in accordance with the approved indications for use and was used off label in a vascular procedure, in conjunction with an introducer sheath.Regardless, the ifu was found to provide adequate instructions for selection and use of accessory devices for the intended use.Based on the details of the complaint, the investigation results, and the device history records review the complaint could not be confirmed as the device in question was able to pass through two different 6fr introducer sheaths.No nonconformance with the device has been identified.As such, a root cause for the reported event cannot be determined.
 
Event or Problem Description
N/a.

Brand Name
STENTS I-CAST
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key12460747
Report Number3011175548-2021-00939
Device Sequence Number3687495
Product Code JCT
UDI-Device Identifier00650862854534
UDI-Public00650862854534
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number85453
Device Catalogue Number85453
Device Lot Number432460
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 12/18/2020
Supplement Date Received by Manufacturer09/23/2021
11/02/2022
Initial Report FDA Received Date09/13/2021
Supplement Report FDA Received Date10/03/2021
11/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale